Hi kraz, welcome to the forum !
congrats on controling the gambling addiction and wow... i could have never imagined a side effect like it from taking something for RLS, that's really sad.
what we advise here for RLS are OTC remedies since it's a side effect of withdrawling/detoxing from opiates and it's a matter of time for us. I'm sure you have already tried every otc remedy.... Hylands, supplemnts, potasium/mag rich food, hot baths with epsom salts , etc....
Yes, I tried all of that I do not know how long withdrawal symtoms last. I was also on exflexor for my anxiety and ween myself off of that. I figure a combination of both are probably the cause of waking up and not being able to say asleep. Now that my body is clear of both drugs my anxiety is extremly high , I refuse to go back on exflexor, I started taking a B100 and it appears to help for the anxiety however I am really sleepy during day so I'm going to try taking it before bed, see if that will help me sleep thought the night.
It appears that my body only needs 5 or 6 hour of sleep, it must be an age thing, I fall asleep between 9 and 10 pm, and at wake up 2 or 3 am and can't fall back asleep. I tried going to sleep at 12 am and still wake up the same time. I have tried meditation, relaxation cd's baths etc and still no luck . Any suggestions
oh, dear.... i wish i had a real good suggestion here.
if you have tried everything with no results, that's difficult but have you tried everything together ? i mean, if i were in your situation i would do as follows...
about the anxiety, i remember that when i suffered with anxiety last year i had the same problem at nights, it didn't matter at what time i went to bed, i always woke up about 3/4 am, it seems this is quite typical of anxiety.... as melatonin is a good sleep inducer, i don't know if you have tried it but it is natural and non addictive and you don't feel in the mornings in a haze,... , i would try it. Also whatever you thoughts are at night, they are always much negative than during the days, they are usually quite catastrophic, instead of trying to think in another thing, i was advised by my therapist to face those thoughts and rationalise them, it is not what you want to do at that time but at the end it pays off working on what you are thinking and doing the breathing exercises that are advised when feeling anxious.
i would keep taking a magnessium+calcium+potassium suplemment and the Hylands restful legs before bedtime and taking a hot bath with epsom salts..... maybe as you are not on the anti anxiety medication any more, you could try valerian root until you feel better about it, again it is non addictive and when i felt better i had no problem stopping it along with the melatonin.
i don't know if this can help you but this is what i would be doing as far as my knowledge goes here, which is not a lot, i'm afraid. wish you luck, kraz, don't get discouraged and keep fighting...something will start working for you.
Hello, I was reading your post and actually had a question for you, if you don't mind! Have you tried Requip for the RLS? I ask because I started Sub 4 months ago and still have RLS and my doc said it could be something I will have the rest of my life, and suggested Requip but I have yet to try it.
Congrats on not going back to the Mirapex, and also on controlling the gambling addiction! Are you getting any outside help for this ie; counseling? My Dad had a gambling addiction for years and bet and lost the "farm" more times than I can remember. I just wish I had more advice for you, but Laurel is wonderful and she pretty much said it all :)
Thanks for the info I have not tried requip, I do know it is similiar to mirapex, it increases the dopamine in the brain and when you have to much dopamine it can cause addictive behaviors. Since off mirapex I have no thoughts of gambling and have not gamble in a while. If you google mirapex or requip possible side effects, addictive behavior or OCD.
I appreciate all the feedback from both of you.
Wow Kraz - I am sorry that you have had to deal with the problem from Mirapex. I too have RLS and have been on Mirapex for about 2 years, but fortunately have not had a problem with gambling. I am an addict, but have been doing good with that too. Interesting though, your post made me think, there are other things that if I really look at it, I probably do in excess - and have been doing more since on Mirapex. Wonder if there is a connection there. My doctor has told me about Requip too, but I have also read that the side effects can be similar. I hope that you find something that works for you and I commend you on giving up the Mirapex for your family. Before I was diagnosed, I thought RLS was a crock - now I know differently. Take Care
Kraz - thanks for the heads-up on the Requip :)
On a program on tv either dateline or 20/20 there it was about mirapex, it had 3 people on it that got addictions, gambling and sexual adictions it was good try googling the program it was to an extreme which affect their lives with their spouses. Not only did I develope a gambling addiction I also was a shopalic, and had a food addiction, since off the mirapex , I now eat when I have to and no longer shop and spend money. My way of thing is different. I take sinimet but it does not work as well but the legs vare bearable.
Hopes that helps you somewhat.